Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Isabelle

Spirolactane?

Hi, I am new to the site. It seems like a great source of information w/ people worldwide, which is cool. So my question is, Anyone on Spirolactane for Acne? My dermo just put me on 50mgs of Spirolactane. I am 32 this month and kept getting cystic (underground) acne, that pops up consistently, mostly on the chin. It was making me Crazy!! My periods are regular so I haven't been diagnosed with PCOD(?) The dermo thought my break-outs were hormonal so he has me on Spiro. However, I am not currently sexually active so don't want to go on the pill with it. (They want you to go on the pill while taking Spirolactane becuz apparently your periods can become irregular, and it can cause birth defects). Anyone been on Spiro without being on the pill? What were the side-effects? I just feel bloated, which is wierd considering Spiro is a diuretic. (can anyone tell I am a nursing student? Geezz. Now you know why I am not currently sexually active) :)

Share this post


Link to post
Share on other sites

I am. I just started taking 100 mg on May 9th, although I didn't take it every day. I do not take bc pills. My period was 2 days late, which made me slightly concerned (I'm married with kids but do not plan to/wish to have any more children) but I stopped the Spirolactone and got my period.

I was pleasantly surprised NOT to bloat! I was also put on the Spiro bc I suddenly broke out with godawful cystic acne, which scarred, which is why I'm here. I only had ONE teeny zit this cycle, NO new zits last cycle. So I'm happy.

I read isomewhere that some derms only want you to take the Spiro from cycle days 5 to 21. I'm trying that now.

Good luck!

Share this post


Link to post
Share on other sites

Titania, Thank you so much for the reply :) It is hopeful to hear that you had good results. I too got the scarring from the horrible cystic acne. I am hoping it fades!! I will mention taking the spiro from day 5-21 to the dermo. I don't like to be late either!

Share this post


Link to post
Share on other sites

Hello.

I have been taking spiro for 20 days: 50mg the first 10days, then 100mg these past 10 days. I plan to stay on 100mg for a few months in conjunction with Ortho-Cyclen to see how it goes. I've been on it for about 20 days in all and have been experiencing the expected dry mouth and fatigue. But, what really worries me is this anxiety I have been feeling lately. It could just be stress that I am currently going through about life. I've had anxiety issues before taking spiro as well, but it went away for a while only to return. I'm trying to figure out if spiro is to blame, or the BCP, or life in general! AHHHHH!

Have any of you experienced anxiety or moodiness as a result of taking spiro? Is that even a side effect? I really hope that its not this med; I've been really counting on it so that I can terminate my use of Duac (antibiotic) in the future. I've also been taking it only for 20 days. Isn't it too soon for a drug to change my chemistry like that?

What do you guys think?

Any feedback would be greatly appreciated. Please respond!

Share this post


Link to post
Share on other sites

Eloise,

Hello. I have been on Spiro for about 20 days also and have not noticed any extra anxiety. I tend to have some of that to begin with. However, I am only on 50mgs. My Dermo likes to build up the mgs slow. :( I go in on the 28th and am going to tell him I am ready for the bump up to 100mg. Crazy, eh? I have noticed a slight difference in my face. It got worse at first...still got a few cysts...but now they are gone. I am hopeful, becuz I really need a solution. Amazing that it is hormones, eh?

I would talk with your doc, but I don't think anxiety is a side-effect.

Let us know how it goes.

~ Isabelle

Share this post


Link to post
Share on other sites

Thanks Isabelle for your response and support.

After researching sites/threads, asking other members (June, Lolo, Titania, :)), and ultimately asking my general doc, I've come to the conclusion that my anxiety is most likely not spiro related. My blood pressure is normal and I haven't had any heart palpatations so she thinks my anxiety/moodiness is life-related or BCP. The doc said to give Ortho-Cyclen 2-3 more months before I decide whether it is right for me. She said hormones take alot of time to adjust and regulate. Until then, I need to learn how to RELAX!

My anxiety has gotten a little better. I try to keep things in perspective although that can be a bit challenging for me at times...I mean...all the time....and it's very challenging. teehee

It really is amazing the body of a woman and her crazyass hormones. It's like a bad rollercoaster ride. :bah:

Share this post


Link to post
Share on other sites

Hi, I've been taking spiro for about a month and a half now (100 mg) without birth control. My periods are irregular and I do experience some spotting but no other adverse affects. I pee A LOT but that's expected. Overall, Spiro has helped a lot with my excessive oily skin, although I haven't seen much of a difference in my acne yet. I still get 1-2 cysts around the time of my period. I've heard that it takes 2-3 to attain maximum results. I'm curious to hear what other people's experiences have been like?

Share this post


Link to post
Share on other sites

I've been on Spiro for about 6mos. I am very satisfied with the results. I remember the dermatologist saying that he could have me happy with my skin in 6 mos time. I was of course skeptical but he was completely right. There are side effects but mine have all been beneficial. I have had irregular periods but After a few months they became regular again. As a bonus the cramping, heaviness and pms have improved dramatically. After having my two children my periods would cause unbearable cramps, heavy bleeding and clotting and grumpiness. (obviously, who wouldn't be!) Another thing I've noticed is my breasts are getting bigger. Slightly, mind you, but even my husband noticed. What am I saying, of course he noticed. Now I don't know if this is related but if it is..... I've got nothin but good results all around.

I'm really glad my derm. put me on this. I was not prescribed the birth controll though. My husband and I aren't having anymore kids either. (he's been snipped) So I don't know if the doc just skipped that or not. He did put me on an antibiotic with it. He also gave me a solution for my face that I just dot on problem areas. He makes the stuff himself, believe it or not, and it's gentle, doesn't dry my face and smells good to boot. I rarely have to use it now. I don't get pimples anymore except the occsional one that doesn't even hurt and goes away with just one or two applications of the solution. I credit most of my clearing up to the spiro though. I started out on a small dose of the spiro and worked up to the maximum dosage. I now am zit free. I finally can see my face. Found out I have freckles..

Just a caution... Everything I've read says to stay away from potasium containing foods... ie bananas. Anyway, I wanted to share my info on the medication too. Hang in there. You'll be glad you did.

Kim

Share this post


Link to post
Share on other sites

For ladies taking spiro...have you noticed any degree of quality change good or bad in your head hair?

Share this post


Link to post
Share on other sites

I haven't noticed any change in my head hair, but I've noticed that my bodily hair has been thining....which is a good thing. =)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×